MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 4.0MM / L70MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 4.0MM / L70MM; PLATE, FIXATION, BONE
Model Number 661070
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that there were 3 screws that did not allow locking on the plate used, even following the surgical technique correctly.They did not lock with the dynamometric screwdriver, the screws continued to roll remaining under the plate the others screws that were placed worked and got blocked.Surgeon decided to remove them since they are not fulfilling any function.There was an unspecified surgical delay resulting from this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device inspection revealed the following: the identification of the three locking screws of were confirmed based on the catalog # and lot # marked.All three screws show signs of wear on the threaded head and body, which occurred most probably during the failed insertion.In addition to wear, the screw catalog # 661075; lot # k37727 shows damages on the threaded head.A fully functional axsos proximal lateral tibia, with which the three screws are compatible, was selected for the functional inspection.All three locking screws were successfully inserted and tightened into the locking holes.The reported event, that the screws continued to roll under the plate after the insertion, was not observed.Despite the described wear and damage, all three locking screws were fully functional.Thus, the complaints could not be confirmed.Based on investigation, the root cause was attributed to an user related issue.The surgeon most probably failed to follow the operative technique and tried to insert the locking screws into holes not intended for such screws, such as k-wire holes or holes intended for cortex and cancellous screws only.As a reminder, the operative technique clearly state: ¿ locking screws cannot act as lag screws.Should an interfragmentary compression effect be required, a 4.0mm cancellous screw must first be placed in the plate prior to the placement of any locking screws ¿ (following the "lag before lock" principle as described in the ¿general guidelines¿ section).The threaded targeter attachment hole is for the exclusive use of connecting pin from the axsos tibia targeter instrument set and the aiming block set screw.No other screws shall ever be placed in this hole.The two holes distal to the threaded targeter attachment hole accept non-locking screws only.The most proximal shaft hole on the proximal medial tibia plate is non-locking.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LOCKING SCREW AXSOS 3 4.0MM / L70MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15611199
Report Number0008031020-2022-00545
Device Sequence Number7374791
Product Code HRS
UDI-Device Identifier07613252579946
UDI-Public07613252579946
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number661070
Device Catalogue Number661070
Device Lot NumberK32778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight80 KG